Affinization of monoidal categories
Journal de l’École polytechnique — Mathématiques, Volume 8 (2021), pp. 791-829.

We define the affinization of an arbitrary monoidal category 𝒞, corresponding to the category of 𝒞-diagrams on the cylinder. We also give an alternative characterization in terms of adjoining dot generators to 𝒞. The affinization formalizes and unifies many constructions appearing in the literature. In particular, we describe a large number of examples coming from Hecke-type algebras, braids, tangles, and knot invariants. When 𝒞 is rigid, its affinization is isomorphic to its horizontal trace, although the two definitions look quite different. In general, the affinization and the horizontal trace are not isomorphic.

Nous définissons l’affinisation d’une catégorie monoïdale 𝒞 arbitraire, correspondant à la catégorie des 𝒞-diagrammes sur le cylindre. Nous donnons aussi une autre caractérisation en termes de l’adjonction à 𝒞 de générateurs pointés. L’affinisation formalise et unifie plusieurs constructions qui existent dans la littérature. En particulier, nous décrivons un grand nombre d’exemples provenant d’algèbres de type de Hecke, tresses, enchevêtrements, et invariants de nœuds. Lorsque 𝒞 est rigide, son affinisation est isomorphe à sa trace horizontale, bien que les deux définitions paraissent assez différentes. En général, l’affinisation et la trace horizontale ne sont pas isomorphes.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.158
Classification: 18M15,  18M30,  57K14,  57K31
Keywords: Monoidal category, affinization, string diagram, annulus, cylinder, braid, tangle, skein theory
Youssef Mousaaid 1; Alistair Savage 1

1 Department of Mathematics and Statistics, University of Ottawa Ottawa, ON K1N 6N5, Canada
@article{JEP_2021__8__791_0,
     author = {Youssef Mousaaid and Alistair Savage},
     title = {Affinization of monoidal categories},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {791--829},
     publisher = {\'Ecole polytechnique},
     volume = {8},
     year = {2021},
     doi = {10.5802/jep.158},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.158/}
}
TY  - JOUR
TI  - Affinization of monoidal categories
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2021
DA  - 2021///
SP  - 791
EP  - 829
VL  - 8
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.158/
UR  - https://doi.org/10.5802/jep.158
DO  - 10.5802/jep.158
LA  - en
ID  - JEP_2021__8__791_0
ER  - 
%0 Journal Article
%T Affinization of monoidal categories
%J Journal de l’École polytechnique — Mathématiques
%D 2021
%P 791-829
%V 8
%I École polytechnique
%U https://doi.org/10.5802/jep.158
%R 10.5802/jep.158
%G en
%F JEP_2021__8__791_0
Youssef Mousaaid; Alistair Savage. Affinization of monoidal categories. Journal de l’École polytechnique — Mathématiques, Volume 8 (2021), pp. 791-829. doi : 10.5802/jep.158. https://jep.centre-mersenne.org/articles/10.5802/jep.158/

[BGHL14] A. Beliakova, Z. Guliyev, K. Habiro & A. D. Lauda - “Trace as an alternative decategorification functor”, Acta Math. Vietnam. 39 (2014) no. 4, p. 425-480 | Article | MR: 3319701 | Zbl: 1331.81153

[BHLŽ17] A. Beliakova, K. Habiro, A. D. Lauda & M. Živković - “Trace decategorification of categorified quantum 𝔰𝔩 2 , Math. Ann. 367 (2017) no. 1-2, p. 397-440 | Article | MR: 3606445 | Zbl: 1361.81075

[Bru17] J. Brundan - “Representations of the oriented skein category”, 2017 | 1712.08953

[BSA18] J. Belletête & Y. Saint-Aubin - “Fusion and monodromy in the Temperley–Lieb category”, SciPost Phys. 5 (2018), p. 41 | Article

[BSW20a] J. Brundan, A. Savage & B. Webster - “On the definition of quantum Heisenberg category”, Algebra Number Theory 14 (2020) no. 2, p. 275-321 | Article | MR: 4195648 | Zbl: 07213903

[BSW20b] J. Brundan, A. Savage & B. Webster - “Quantum Frobenius Heisenberg categorification”, 2020 | 2009.06690

[CK18] S. Cautis & J. Kamnitzer - “Quantum K-theoretic geometric Satake: the SL n case”, Compositio Math. 154 (2018) no. 2, p. 275-327 | Article | MR: 3719249 | Zbl: 1433.17014

[FY89] P. J. Freyd & D. N. Yetter - “Braided compact closed categories with applications to low-dimensional topology”, Adv. Math. 77 (1989) no. 2, p. 156-182 | Article | MR: 1020583 | Zbl: 0679.57003

[GL98] J. J. Graham & G. I. Lehrer - “The representation theory of affine Temperley-Lieb algebras”, Enseign. Math. (2) 44 (1998) no. 3-4, p. 173-218 | MR: 1659204 | Zbl: 0964.20002

[GL03] J. J. Graham & G. I. Lehrer - “Diagram algebras, Hecke algebras and decomposition numbers at roots of unity”, Ann. Sci. École Norm. Sup. (4) 36 (2003) no. 4, p. 479-524 | Article | Numdam | MR: 2013924 | Zbl: 1062.20003

[GRS20] M. Gao, H. Rui & L. Song - “A basis theorem for the affine Kauffman category and its cyclotomic quotients”, 2020 | 2006.09626

[Kas95] C. Kassel - Quantum groups, Graduate Texts in Math., vol. 155, Springer-Verlag, New York, 1995 | Article | Zbl: 0808.17003

[Kau90] L. H. Kauffman - “An invariant of regular isotopy”, Trans. Amer. Math. Soc. 318 (1990) no. 2, p. 417-471 | Article | MR: 958895 | Zbl: 0763.57004

[Mor10] H. Morton - “A basis for the Birman–Wenzl algebra”, 2010 | 1012.3116

[MS17] H. Morton & P. Samuelson - “The HOMFLYPT skein algebra of the torus and the elliptic Hall algebra”, Duke Math. J. 166 (2017) no. 5, p. 801-854 | Article | MR: 3626565 | Zbl: 1369.16034

[RS20] D. Rosso & A. Savage - “Quantum affine wreath algebras”, Doc. Math. 25 (2020), p. 425-456 | Article | MR: 4112762 | Zbl: 07209428

[Sel11] P. Selinger - “A survey of graphical languages for monoidal categories”, in New structures for physics, Lecture Notes in Phys., vol. 813, Springer, Heidelberg, 2011, p. 289-355 | Article | MR: 2767048 | Zbl: 1217.18002

[Shu94] M. C. Shum - “Tortile tensor categories”, J. Pure Appl. Algebra 93 (1994) no. 1, p. 57-110 | Article | MR: 1268782 | Zbl: 0803.18004

[Tur89] V. G. Turaev - “Operator invariants of tangles, and R-matrices”, Izv. Akad. Nauk SSSR Ser. Mat. 53 (1989) no. 5, p. 1073-1107, 1135 | Article

[Yet01] D. N. Yetter - Functorial knot theory, Series on Knots and Everything, vol. 26, World Scientific Publishing Co., Inc., River Edge, NJ, 2001 | Article | MR: 1834675 | Zbl: 0977.57005

Cited by Sources: